New York, 2010

Winter Storm and Debris Flow in New York, February 25 to 27, 2010

February 25 to 27, 2010 · NWS ALY · 19 events in 19 counties and zones

A powerful storm impacted the region, the second in just a couple of days bringing heavy rainfall and a heavy wet snow to the local area. The heavy wet snow resulted in additional and continued widespread power outages across east central New York, downed trees and power lines, treacherous travel, road closures, train delays, building collapses and snow emergencies.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A powerful storm impacted the region, the second in just a couple of days bringing heavy rainfall and a heavy wet snow to the local area. The heavy wet snow resulted in additional and continued widespread power outages across east central New York, downed trees and power lines, treacherous travel, road closures, train delays, building collapses and snow emergencies. In addition to the heavy precipitation, strong and gusty winds developed Thursday night into Friday morning along the east facing slopes of the Taconics with gusts up to 50 mph.

An area of low pressure developed south of Long Island Thursday, February 25th, and rapidly deepened Thursday night as it drifted northwestward into southern New England. The low began to weaken on Friday moving little, then moved gradually eastward Friday night and Saturday.

During the day Thursday precipitation overspread the area. The rain snow line set up just to the west of the Hudson River Valley with heavy wet snow occurring across the eastern Catskills, Mohawk Valley and portions of the southern Adirondacks with snowfall rates of 2 to 3 inches an hour. Colder air began to filter into the mid Hudson Valley Thursday changing the rain to snow. Colder air eventually worked in across the rest of east central New York late Thursday night into Friday, changing the precipitation to all snow.

By the time the snow came to an end, snowfall totals of 1 to 4 feet were reported across the eastern Catskills, Mohawk Valley and portions of the southern Adirondacks on top of the 1 to 2 feet from February 23rd and 24th. The greatest totals occurred across the higher terrain, generally above 1000 feet. Lighter snow accumulations with as little as 2 to 4 inches occurred in areas were downsloping took place across portions of Washington County into the Capital District. The liquid equivalent totals from the storm where generally 1 to 2 inches, with higher values of 4 to 6 inches in portions of the eastern Catskills.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 25, 5:01 AM EST, 59 minutes earlier.

Area forecast discussion, Feb 25, 5:01 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
501 AM EST THU FEB 25 2010

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE UP ALONG THE ATLANTIC
SEABOARD TODAY AND TONIGHT...THEN TRACK INLAND BETWEEN NEW YORK
CITY AND SCRANTON. THIS TRACK WILL BRING WARMER AIR INTO THE AREA
WHICH MEANS A CHANGE OVER TO RAIN FROM ALBANY AND POINTS
EAST...GENERALLY EAST OF THE HUDSON RIVER. HEAVY WET SNOW WILL
FALL ACROSS THE EASTERN CATSKILLS...THE MOHAWK VALLEY AND WESTERN
ADIRONDACKS.

&&

.NEAR TERM /THROUGH TONIGHT/...
VERY MESSY SITUATION EXPECTED ACROSS THE REGION THROUGH TONIGHT.
BASICALLY A MASSIVE STORM IS DEVELOPING WITH ALL THE
CHARACTERISTICS OF A HISTORIC STORM...INCLUDING VERY HIGH AMOUNTS
OF PRECIPITATION...HIGH WINDS...AND BEING CUT OFF FROM THE
STEERING FLOW...SHOULD BE OF LONG DURATION. CURRENTLY RAIN AND
DRIZZLE IS OCCURRING OVER MUCH OF THE REGION...WITH LIGHT SNOW IN
WESTERN AREAS. ONCE UPPER DYNAMICS APPROACH...AND CLOUD TOPS COOL
OVER THE REGION...THE RAIN SNOW LINE SHOULD SET UP IN THE VICINITY
OF THE NY AND WESTERN NEW ENGLAND BORDER...THEN DRIFT WEST THIS
AFTERNOON AND EVENING TO JUST WEST OF THE HUDSON RIVER.

SO...SOME MIX OF RAIN AND SNOW THIS MORNING WILL BECOME RAIN THIS
AFTERNOON EAST OF THE RAIN SNOW LINE. PREDOMINANTLY SNOW WILL
OCCUR WEST OF THE HUDSON RIVER. TONIGHT...MIXED PRECIPITATION
TRANSITIONS TO MOSTLY SNOW...BUT SOME MIXING WITH
SLEET...RAIN...AND LOCALIZED POCKETS OF FREEZING RAIN...AS
BOUNDARY LAYER TEMPERATURES COOL FROM SOUTH TO NORTH AROUND THE
PERIPHERY OF THE STRONG UPPER LOW. SO...AREAS AROUND THE MID
HUDSON VALLEY SHOULD SEE A CHANGE TO ALL SNOW BEFORE THE CAPITAL
DISTRICT...BERKSHIRES AND POINTS NORTH. HIGHER ELEVATIONS OF THE
BERKSHIRES AND SOUTHERN VT SHOULD SEE A CHANGE OVER LATER TONIGHT
AS WELL.

BASED ON THIS COMPLEX EVOLUTION...WINTER WEATHER ADVISORIES HAVE
BEEN ISSUED THROUGH TONIGHT FOR THE MID HUDSON VALLEY...WHERE UP
TO AN INCH IS POSSIBLE IN VALLEYS...BUT UP TO 6 INCHES IS POSSIBLE
IN RELATIVELY HIGHER TERRAIN. THERE WILL BE A TIGHT GRADIENT
SOMEWHERE IN ULSTER AND DUTCHESS COUNTIES...SO PUTTING UP ADVISORY
FOR WORST CASE SCENARIO...WHICH MAY NOT HAPPEN UNTIL LATE IN THE
ADVISORY PERIOD. WINTER STORM WATCHES HAVE BEEN CONVERTED TO
WARNINGS IN THE ADIRONDACKS AND WESTERN MOHAWK VALLEY. A WIND
ADVISORY HAS BEEN ISSUED FOR SOUTHERN VT AND NORTHERN BERKSHIRES
FOR A -6 SD ANOMALOUS U WIND AT THE BOUNDARY LAYER SLAMMING THE
SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES. TEMPERATURES
TODAY WILL BE RISING 3-8 DEGREES FROM CURRENT LEVELS...AND FALLING
BACK TO THE LOWER TO MID 30S TONIGHT...COLDER IN WINTER STORM
WARNING AREAS.

IMPORTANT TO NOTE...THAT WITH THE LONG DURATION EVENT...ADDITIONAL
HEADLINES AND OR WARNING/ADVISORY EXTENSIONS ARE VERY POSSIBLE
LATER TODAY AS VARIOUS ASPECTS OF THIS POTENTIALLY HISTORICAL
STORM CONTINUE TO EVOLVE AND AS NEW DATA/GUIDANCE ARRIVES.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
LOTS OF DISAGREEMENT IN GUIDANCE AS TO THE TRACK OF THE
DRIFTING...SPINNING SURFACE/UPPER FEATURE. SMALL SHIFTS IN TRACK
WILL RESULT IN BIG DIFFERENCES IN SENSIBLE WEATHER ACROSS THE
REGION. 250 MB U WIND ANOMALIES EXCEEDING -3 SD IS VERY UNUSUAL
AND SUGGESTS THIS STORM WILL STALL FOR A VERY UNUSUALLY LONG TIME.
BUT...THE STORM IS ALSO FORECASTED TO GRADUALLY WEAKEN INTO THE
WEEKEND. STILL...UPPER LEVEL IMPULSES CIRCULATING AROUND THE
PERIPHERY...WITH THE RELATIVELY COLD BOUNDARY LAYER
TEMPERATURES...PERIODS OF SNOW...POSSIBLE MIXED WITH RAIN AT
TIMES IN VALLEYS...ACROSS THE REGION WITH TOTAL STORM SNOWFALL
ACCUMULATIONS BY SATURDAY NIGHT OVER 6 INCHES FOR MOST OF NOT ALL
THE FORECAST AREA. MULTIPLE FEET OF SNOW IS POSSIBLE IN THE
CATSKILLS AND AREAS SURROUNDING THE CATSKILLS...DEPENDING ON HOW
THIS STORM ULTIMATES EVOLVES AND TRACKS. SNOW WILL BE WET...AND
WINDS IN HIGHER ELEVATIONS WILL BE STRONG...SO SOME POWER OUTAGES
STILL POSSIBLE.

AGAIN...ADDITIONAL HEADLINES POSSIBLE LATER TODAY OR TONIGHT BASED
ON NEXT STAGES OF THE STORM...AND POSSIBLE ADDITIONAL SNOW BEYOND
TONIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ON SUNDAY THE UPPER LOW WHICH HAS HUNG AROUND STUBBORNLY FOR THE
PREVIOUS FEW DAYS WILL GRADUALLY BEGIN TO SHIFT SOUTH AND THEN
TURN EAST AND MAKE ITS EXIT INTO THE NORTH ATLANTIC ON MONDAY.
THE ASSOCIATED SURFACE LOW WILL GRADUALLY WEAKEN AND BE CAPTURED
BY A MUCH DEEPER LOW WELL OFFSHORE WHICH WILL SLOWLY DRIFT
EASTWARD. MEANWHILE A LARGE HIGH PRESSURE AREA WILL BEGIN TO
WEDGE ITS WAY EAST INTO THE GREAT LAKES REGION. THE WEATHER
ON SUNDAY WILL BE UNSETTLED WITH A CHANCE OF SNOW SHOWERS...
WHICH MAY MIX WITH RAIN IN THE WARMER AREAS OF THE HUDSON AND
HOUSATONIC VALLEYS. THE CHANCE OF PRECIPITATION WILL DIMINISH
WITH ONLY A SLIGHT CHANCE ON MONDAY AND THE REST OF THE PERIOD
SHOULD BE DRY ASIDE FROM THE POSSIBILITY OF SOME LAKE EFFECT
SNOW SHOWERS IN THE WESTERN MOHAWK VALLEY. TEMPERATURES FOR
THIS PERIOD SHOULD AVERAGE CLOSE TO THE NORMALS OF MID 30S TO
LOW 40S FOR HIGHS AND TEENS TO MID 20S FOR LOWS.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
NEARLY SATURATED AIR IN THE LOW LEVELS WILL RESULT IN WIDESPREAD
IFR WITH INTERVALS OF LIFR THROUGH MUCH OF THE DAY...WITH CEILINGS
GENERALLY 400 TO 800 FT AGL AND VISIBILITIES 1 TO 3 MILES IN RAIN
     DRIZZLE...AND MIST. THERE WILL BE A FEW INTERVALS OF MVFR
CONDITIONS DURING THE PERIOD...BUT CIGS ARE LIKELY TO CHANGE
FREQUENTLY. WINDS WILL BE LIGHT FROM THE NORTH OR NORTHEAST DURING
THE PERIOD. A MIX OF RAIN AND SNOW MAY OCCUR AT KALB AND KGFL
DURING MUCH OF THE DAY...WITH LITTLE IF ANY ACCUMULATION. MORE
SIGNIFICANT SNOWFALL IS EXPECTED TO THE WEST OF THE HUDSON
VALLEY.

LOW LEVEL WIND SHEAR IS POSSIBLE TOWARD...AND ESPECIALLY AFTER
00Z/FRI...AS WINDS AT 2000 FT AGL BECOME E/NE AND INCREASE TO 30-40
KT.

OUTLOOK...
FRI...MVFR CIG. CHC OF IFR WITH SNOW SHOWERS.
FRI NIGHT-SUN...MAINLY MVFR...WITH A CHANCE OF SNOW SHOWERS. RAIN
SHOWERS WILL BE POSSIBLE SATURDAY AFTERNOON IN THE HUDSON VALLEY.

&&

.HYDROLOGY...
ANOTHER STORM WILL IMPACT OUR REGION COME THURSDAY INTO FRIDAY.
WITH A WARM NOSE WORKING INTO MUCH THE REGION...THE PRECIPITATION
NOW LOOKS TO BE MOSTLY RAIN IN OUR EASTERN ZONES. RIGHT NOW...WE
BELIEVE ABOUT AN INCH WILL OF LIQUID WILL FALL...PERHAPS LOCALLY
APPROACHING TWO INCHES IN SOME SPOTS NEAR THE HOUSATONIC REGION.
NORMALLY TWO INCHES IS THE TRIGGER FOR HYDRO PROBLEMS.
HOWEVER...WITH UP TO A FOOT OF SNOW ON THE GROUND (ALBEIT
WET)...MUCH OF THIS WATER SHOULD BE ABSORBED INTO THE SNOWPACK.
THEREFORE...WE FEEL (AND THE RFC AGREED)...THAT THE THREAT FOR ANY
RIVER FLOODING WAS TOO LOW TO ISSUE ANY FLOOD WATCHES. WE WILL
HOWEVER...LIKELY SEE SOME STREET PONDING DUE TO CLOGGED DRAINS DUE
TO WET SNOW.

PRECIPITATION WILL SWITCH BACK TO SNOW SHOWERS EVERYWHERE BY FRIDAY.
ADDITIONAL PRECIPITATION LOOKS FAIRLY LIGHT. MORE NUISANCE TYPE SNOW
SHOWER ACTIVITY COULD LINGER INTO THE WEEKEND WITH NO HYDRO PROBLEMS
EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR NYZ032-033-
     038>040-047-048-051-058-063-082.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR NYZ064>066.
MA...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY FOR
     MAZ001.
VT...WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY FOR
     VTZ013-014.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...RCK
HYDROLOGY...RCK
Hazardous weather outlook, Feb 25, 5:10 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
510 AM EST THU FEB 25 2010

NYZ032-033-038>040-047-048-051-058-063-082-261200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
510 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CATSKILLS AND
HELDERBERGS...THE EASTERN ADIRONDACKS...AND WESTERN MOHAWK VALLEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET
OR BY TELEPHONE.

MAZ001-VTZ013-014-261200-
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
510 AM EST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ025-NYZ041>043-049-050-052>054-059>061-083-084-VTZ015-
261200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
510 AM EST THU FEB 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE GREATER CAPITAL DISTRICT
OF EASTERN CENTRAL NEW YORK...TACONICS AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LOW PRESSURE SYSTEM WILL IMPACT THE AREA TODAY INTO THE WEEKEND.
THERE IS THE POSSIBILITY THAT MODERATE SNOWFALL ACCUMULATIONS
COULD OCCUR FRIDAY INTO THE WEEKEND. IF CONFIDENCE INCREASES...THEN
WINTER WEATHER ADVISORIES OR WINTER STORM WARNINGS WILL NEED TO
BE ISSUED.

A STORM TRACKING INLAND TO NEAR NEW YORK CITY BY TONIGHT...COULD
BRING STRONG WINDS ACROSS MAINLY THE ELEVATED TERRAIN JUST TO THE
EAST OF GREATER CAPITAL DISTRICT. IF CONFIDENCE IN THIS SCENARIO
BECOMES GREATER...WIND ADVISORIES...HIGH WIND WATCHES...AND OR
HIGH WIND WARNINGS WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ064>066-261200-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
510 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy snow, 6 winter weather, 3 winter storm, 1 debris flow. Local standard time, as filed.

Heavy Snow, Western Ulster

When
February 25, 6:00 AM EST to February 27, 7:00 PM EST
Where
Western Ulster forecast zone
Reported by
Broadcast Media
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

Heavy Snow, Western Greene

When
February 25, 6:00 AM EST to February 27, 7:00 PM EST
Where
Western Greene forecast zone
Reported by
State Official
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Route 214 from Route 23A to Route 28 in the Town of Hunter was reported closed due to heavy snow from 11:30 pm LST February 25th until 6:00 am LST February 26th.

Heavy Snow, Schoharie

When
February 25, 6:00 AM EST to February 27, 7:00 PM EST
Where
Schoharie forecast zone
Reported by
Newspaper
Coordinates
42.588, -74.442 (the zone’s center; the record gives no point)

On Saturday morning, February 27th, around 7 AM LST, a porch collapsed on a house on Clover-Why Road in the town of Fulton due to heavy snow, trapping a couple inside the home.

Heavy Snow, Western Albany

When
February 25, 6:00 AM EST to February 27, 7:00 PM EST
Where
Western Albany forecast zone
Reported by
Newspaper
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

A wall was reported collapsed due to heavy snow build up in a 70 year old abandoned church on Township Road in Knox Saturday afternoon, February 27th.

Heavy Snow, Western Schenectady

When
February 25, 6:00 AM EST to February 27, 7:00 PM EST
Where
Western Schenectady forecast zone
Reported by
Broadcast Media
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Heavy Snow, Montgomery

When
February 25, 7:00 AM EST to February 27, 7:00 PM EST
Where
Montgomery forecast zone
Reported by
Broadcast Media
Coordinates
42.902, -74.440 (the zone’s center; the record gives no point)

Heavy Snow, Southern Fulton

When
February 25, 7:00 AM EST to February 27, 7:00 PM EST
Where
Southern Fulton forecast zone
Reported by
Broadcast Media
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Heavy Snow, Northern Fulton

When
February 25, 7:00 AM EST to February 27, 7:00 PM EST
Where
Northern Fulton forecast zone
Reported by
Broadcast Media
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Heavy Snow, Southern Herkimer

When
February 25, 7:00 AM EST to February 27, 7:00 PM EST
Where
Southern Herkimer forecast zone
Reported by
Trained Spotter
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Winter Weather, Northern Herkimer

When
February 25, 7:00 AM EST to February 27, 7:00 PM EST
Where
Northern Herkimer forecast zone
Reported by
Trained Spotter
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Winter Weather, Hamilton

When
February 25, 7:00 AM EST to February 27, 7:00 PM EST
Where
Hamilton forecast zone
Reported by
Broadcast Media
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Winter Storm, Eastern Ulster

When
February 25, 8:00 AM EST to February 27, 7:00 PM EST
Where
Eastern Ulster forecast zone
Reported by
Trained Spotter
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

Winter Storm, Western Dutchess

When
February 25, 8:00 AM EST to February 27, 7:00 PM EST
Where
Western Dutchess forecast zone
Reported by
Newspaper
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

Interstate 84 was closed by the Thruway Authority due to heavy snow on Friday morning, February 26th, from about 7 AM LST to Noon LST between Exit 6 west of the Hudson River, to Exit 21 near the Connecticut state line.

Winter Weather, Eastern Dutchess

When
February 25, 8:00 AM EST to February 27, 7:00 PM EST
Where
Eastern Dutchess forecast zone
Reported by
Newspaper
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

Interstate 84 was closed by the Thruway Authority due to heavy snow on Friday morning, February 26th, from about 7 AM LST to Noon LST between Exit 6 west of the Hudson River to Exit 21 near the Connecticut.

Winter Storm, Northern Warren

When
February 25, 8:00 AM EST to February 27, 7:00 PM EST
Where
Northern Warren forecast zone
Reported by
Trained Spotter
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

The heaviest snowfall up to 2 feet occurred across the western portion of the county across the higher terrain, generally above 1000 feet.

Winter Weather, Northern Saratoga

When
February 25, 9:00 AM EST to February 27, 7:00 PM EST
Where
Northern Saratoga forecast zone
Reported by
Trained Spotter
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

The heaviest snowfall of 6 to 10 inches occurred across the northwestern portion of the county across the higher terrain, generally above 1500 feet.

Debris Flow, Western Rensselaer

When
February 25, 8:45 PM EST
Where
Western Rensselaer forecast zone
Reported by
Emergency Manager
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

A mudslide was reported off Main Street in Castleton-on-the-Hudson affecting access to a home. The mudslide was the result of heavy rainfall and snowmelt.

Winter Weather, Eastern Rensselaer

When
February 26, 6:00 AM EST to February 27, 7:00 PM EST
Where
Eastern Rensselaer forecast zone
Reported by
Trained Spotter
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Winter Weather, Eastern Columbia

When
February 26, 6:00 AM EST to February 27, 7:00 PM EST
Where
Eastern Columbia forecast zone
Reported by
Trained Spotter
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 215323, 215325, 215326, 215328, 215329, 215331, 215335, 215337, 215339, 215340, 215341, 215344, 215345, 215347, 215348, 215866, 215852, 215864, 215865.